MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX16MM; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX16MM; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENCR401612
Medical Device Problem Codes Retraction Problem (1536); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, via a healthcare professional, that an enterprise2 4mmx16mm (encr401612/8779787) and a prowler select plus 150/5cm (606s255x/31332484) was used for an endovascular embolization procedure.During the procedure, the user reported microcatheter - inadequate support and obstruction while in patient with loss of cerebral target position, and stent - inability to recapture, impediment in microcatheter with loss of cerebral target position, and kinked/bent while in patient.The event was reported as such, "microcatheter migration & impeded.It was reported that during the procedure, when the stent was partially released by the physician, the coil was filled successfully, the physician found that the microcatheter migrated backwards automatically.The physician tried to retract the stent to reposition the stent, but the stent was impeded in the microcatheter and could not be retracted.(the stent was not beyond the recapture limit point.) the physician tried to release the stent, but the attempt still failed.Eventually the physician had to pull back the stent with big force and removed the stent and microcatheter together from the patient.The physician found that the stent was deformed and there was thrombus in the stent.The physician switched a new stent and used the same microcatheter to complete the surgery.".
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1: initial reporter phone: (b)(6).Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Stent: inability to recapture, kinking/bending while in patient, and impediment in microcatheter with loss of cerebral target position, are known potential complications associated with the enterprise2 vascular reconstruction device (vrd).Inability to retrieve the stent back into the delivery system can result in inaccurate placement or the need for additional interventions.Inability to introduce this device through the lumen of the microcatheter with loss of target position in the intracranial vasculature will require re-accessing the target site with increased potential for vessel trauma, vessel spasm, or ischemia/infarct.In this case, the inability to advance nor retract the partially deployed device resulted in the physician applying strong force to retract stent, remove the stent and microcatheter from the patient, and implant a new stent to complete the procedure.The excessive force used likely resulted in the device damage.The instructions for use (ifu) contain the following recommendations: do not apply undue force if resistance is encountered at any point during stent manipulation.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.When the stent was removed from the patient, a thrombus was found in the stent.There were no reports of patient injury, however, the severity of this event is unknown.Since the alleged product failure necessitated additional intervention to remove the stent from the patient and implant a new stent, this event does meet us fda reporting under criteria 21 cfr 803 with the classification of ¿serious injury.¿ as part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section h6.Health effect - impact code was updated.On 28-oct-2024, this file was reexamined, and the determination has been revised.Upon further review this complaint does not meet the required criteria for a serious injury, as the information states that the thrombus was removed from the patient while removing the stent; there is no indication that this event resulted in patient injury/harm.A request for follow-up information from the treating physician to confirm this is currently pending.Additionally, removing the partially deployed stent and microcatheter from the patient to implant a new stent does not constitute as an additional surgical intervention.A modified surgical technique was used which was considered to be an equally acceptable alternative to the planned procedure and no adverse outcome was documented in the complaint report.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional event information received on 30-oct-2024 indicated that the events did not result in patient harm/prolonged hospitalization.The in-stent thrombus finding did not result in any changes to the patient's treatment plan.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: it was reported, via a healthcare professional, that an enterprise2 4mmx16mm (b)(4) and a prowler select plus 150/5cm (606s255x/31332484) was used for an endovascular embolization procedure.During the procedure, the user reported microcatheter - inadequate support and obstruction while in patient with loss of cerebral target position, and stent - inability to recapture, impediment in microcatheter with loss of cerebral target position, and kinked/bent while in patient.The event was reported as such, ¿microcatheter migration & impeded.It was reported that during the procedure, when the stent was partially released by the physician, the coil was filled successfully, the physician found that the microcatheter migrated backwards automatically.The physician tried to retract the stent to reposition the stent, but the stent was impeded in the microcatheter and could not be retracted.(the stent was not beyond the recapture limit point.) the physician tried to release the stent, but the attempt still failed.Eventually the physician had to pull back the stent with big force and removed the stent and microcatheter together from the patient.The physician found that the stent was deformed and there was thrombus in the stent.The physician switched a new stent and used the same microcatheter to complete the surgery.¿ additional event information received on 30-oct-2024 indicated that the events did not result in patient harm/prolonged hospitalization.The in-stent thrombus finding did not result in any changes to the patient's treatment plan.A non-sterile enterprise2 4mmx16mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.All the components were received in good condition.Further inspection was performed under a microscope, the delivery wire was inspected along its entire length, and no damages were found.The stent was found still inside the introducer.The functional test was performed; a lab sample prowler select plus was flushed using a lab sample syringe.After that, the enterprise was introduced into the lab sample prowler select plus, and it advanced; no resistance/friction was felt when the stent passed through the microcatheter.The stent came out from the distal tip of the microcatheter; when 50% of the stent was outside, it was retrieved inside the microcatheter, and no resistance or friction was felt.Then, the stent was inspected microscopically and no damages were found.As the functional test was performed without issues, and no abnormalities or deformations were found on the stent, the customer complaint cannot be confirmed.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.It is possible that a continuous flush had not been done; without an adequate flush, issues such as resistance between the stent and the microcatheter can arise; however, this cannot be conclusively determined.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the laboratory setting.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8779787.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendations: do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ENTERPRISE2 4MMX16MM
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20345982
Report Number3008114965-2024-00953
Device Sequence Number7842337
Product Code NJE
UDI-Device Identifier10886704075332
UDI-Public(01)10886704075332(17)261228(10)8779787
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberENCR401612
Device Lot Number8779787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/29/2024
10/30/2024
11/07/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/29/2024
10/31/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown